2 years 9 months ago - 2 years 9 months ago#22527by Eliza
Eliza replied the topic: Ketamine infusion
Sounds like I should try this too Don...
My cramps are full-on most of the time, that's why I ice but much more unbearable like you said at night or when laying down because the pain throbs down from my hips to my toes.
This started with the ankle pain soon after surgery and the feeling like walking on glass. It has just progressed to full blown debilitating electrical pain that constantly runs down into my toes from my hips and both my legs are constantly stiff...There is also no muscle left in one of my calfs, it's completely wasted and it is half the size of the other calf...this was the leg I couldn't move for 24 hrs after surgery so it all adds up a nerve or nerves were permantly damaged...
Yes I have the same problem with muscle wastage on my left leg, my ankle use to ache all the time, but it was caused by the foot droop as the muscle couldn't support the foot, then the tendons and ligaments stretch making the pain worse, the foot brace has helped it during the day, but wearing it at night is not possible, I have had to have padding put on the back so my heel doesn't make contact, this area has been over sensitive post surgery, which seems funny as the rest of my lower leg has no external sensation to pain, hot and cold are a different matter for this area, they operate in reverse, hot is cold and cold is hot, funny how nerves can react once damaged, not funny haha.
I will be wearing the stocking again tonight to make sure it was the reason for less cramping, after my morning shower on goes the heavy duty compression stocking to reduce the swelling, I wear velcro adjustable sandals because of the swelling, giving me room to move the straps during the day as it swells, the stocking makes a big difference, before getting it I could only wear thongs for most of the day.
I had Day Patient ketamine Infusions starting in Dec 2014 - 6 in total. Helped to reset my pain receptors - knocked my pain meds down very quickly afterwards - only drawback was that it kicked off a muscle spasm in my L upper back which I still have, though to a much lesser degree since my wonderful GP put me on "Dantrium' which is generally used for spasticity after strokes & with Parkinson's Disease, although it can be prescribed for other reasons. I was truly at the end of my tether, physically & mentally - came SO close to ending my life as the pain was SO bad - way worse than my chronic pain ever was !
Living on your own when you feel like that is not a good place to be - if it weren't for a couple of very good friends and my doctor's understanding, I doubt I would be here to write this.
No one can explain why the muscle spasm - not listed anywhere as a side effect of Ketamine infusions !!
Asiana - am sorry that you had muscle spasm as a side effect - but is also interesting as I've never come across anyone else to encounter it. I have dystonia already, and I'm wondering if that lowered my threshold so to speak - but I had major issues with spasm/dystonia during my last infusion - whole body, 48 hours with almost no respite (fortunately for me I don't recall much). Pain specialist had never seen anything like it, and like you I've not seen muscle spasm listed anywhere as a side effect of infusions.
That said, when it's used as a general anaesthetic , it is known to cause muscle rigidity - I've used it in both horses & dogs (trained as a vet, got too sick to work less than a year after I graduated) and would always use it in combination with another med to ensure that the animal also had muscle relaxation while knocked out. So I guess it's possible that if you're quite sensitive to the ket - I know I am - you might get some of those side effects you'd expect more with higher doses?